Advertisement

Reactions Weekly

, Volume 1723, Issue 1, pp 169–169 | Cite as

Immunosuppressants

Various toxicities: case report
Case report
  • 61 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 38-year-old man developed fatal Listerial meningoencephalitis, Klebsiella pneumonia, brain abscesses, multiple organ failure due sepsis following treatment with corticosteroid therapy [specific drug not stated], natalizumab, fingolimod, rituximab and alemtuzumab for multiple sclerosis (MS). He also showed positive titre for JC virus antibody during natalizumab treatment, and also had a subfebrile temperature with a rash on the skin of the torso which was assessed as a reaction to alemtuzumab [not all dosages and routes stated].

The man, who was diagnosed with MS in the year 2001, started receiving treatment with glatiramer acetate in 2003. Subsequent improvement was noted in his condition. The remaining activity of the disease required pulse corticosteroid therapy. After that,...

Reference

  1. Khachanova NV, et al. Provision of alemtuzumab safety is one of the main components of pharmacovigilance. Zhurnal Nevrologii i Psikhiatrii Imeni S.S. Korsakova 118: 82-87, No. 8, Jan 2018. Available from: URL: http://doi.org/10.17116/jnevro201811808282 [Russian; Summarised from a translation] - Russia

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations